Is this possible??

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes

Diabetes This section of the forum can be used to discuss anything and everything to do with Diabetes. Please use this general Diabetes section for any comments or discussions that don't fit into the more specific forum categories below. Please also ensure that all posts and threads are on topic, about Diabetes.


Is this possible??


Closed Thread
 
Shared Thread Thread Tools
Old 08-08-2010, 22:44   #1
Active Member
 
Crash's Avatar
 
Join Date: Aug 2010
Location: IL, US
Posts: 8


1 likes received
Default Is this possible??

I've been frustrated with my yo-yo levels lately. But, after reading some posts I thought about something...not sure if it is possible.

I often take more insulin then I need according to my insulin carb ration, just out of habit because that's usually what it takes. I know, I know probably not good.

Is it possible that taking all this extra insulin, or insulin in general causes my body to release a bolt of glucagon and make my sugars rise? Kind of a freak homeostasis effect?

So, when I test I am actually seeing the result of that temp rise? I'm new to this, enlighten me

Crash is offline  
Old 08-08-2010, 23:01   #2
Active Member
 
onaughmae's Avatar
 
Join Date: Mar 2010
Location: Texas, USA
Posts: 1,590

Member Type
Type 2
Diagnosed in 1981

45 likes received
1 likes given
Default

Quote:
Originally Posted by Crash View Post
I've been frustrated with my yo-yo levels lately. But, after reading some posts I thought about something...not sure if it is possible.

I often take more insulin then I need according to my insulin carb ration, just out of habit because that's usually what it takes. I know, I know probably not good.

Is it possible that taking all this extra insulin, or insulin in general causes my body to release a bolt of glucagon and make my sugars rise? Kind of a freak homeostasis effect?

So, when I test I am actually seeing the result of that temp rise? I'm new to this, enlighten me
Possible....do you feel low at any point? Try checking your blood sugar at close intervals after you eat. If this is happening, you will see the low followed by the high.

__________________
Cheers,
Pam
~*~*~*~*~*~*~*~*~*~*~*~*~*~*
Type 2 since age 16
A1c in March 2010 12.6%
current A1c 6.3%

Currently taking:

Metformin 1000mg twice a day
Neurontin 300mg three times a day
Cymbalta 30mg a day
Symlin injections 60 mcg before meals
pumping with the minimed Revel and novalog
Milk Thistle twice a day
Fish oil twice a day
Nexium once a day
onaughmae is offline  
Old 08-10-2010, 00:48   #3
Senior Member
 
Richard157's Avatar
 
Join Date: Dec 2007
Location: Kingston, NY
Posts: 3,024

Member Type
Type 1
Diagnosed in 1945

931 likes received
936 likes given
Default

I have taken too much insulin many times when correcting a high. Then, my BG numbers bounced around for several hours. I have wondered if my body has released some glucagon that caused this to happen. I do not know the answer to your question, but I have found that my insulin sensitivity varies throughout the day. One unit of fast acting insulin will presently lower my BG 15 points from late morning until early evening. In the late evenigg it will lower me 20-25 points, and after midnight it will lower me 30 points. Once I had these numbers determined, I am more successful in using the correct amounts of insulin to bring down my highs to a safe level.

__________________
I have been Type 1 for 73 years. My A1c is 6.2. I pump with the MM 630, and I am using the Dexcom G5.
Richard157 is offline  
 
Old 08-14-2010, 20:03   #4
Active Member
 
Join Date: Aug 2010
Location: Vilnius, Lithuania
Posts: 40


4 likes received
Send a message via Skype™ to Vytautas
Default

Ok, so I am new to the forums, but not new to diabetes.

It is possible. If your body has a reserve if you approach a low fast (nearing a coma, sometimes when in it) your body will use up the reserves. While this save you from your hypoglycemia it does go overboard especially if you corrected the low with additional food. However slightly bigger dosages of insulin on it's own does not make your blood sugar level rise.

What is more, never stay on low BG. For example if you are staying on 63-81 it's actually just as unhealthy or worse then keeping a high, since your body is strained and you do not get reserves (should a hypo coma hit you and no one is there to give you glucagon your chances of surviving decrease) as well as the fact that the body while not getting enough energy from carbs will use fat, which produces a byproduct that is very harmfull to the organism.

Went a bit over-kill with the answer, but better you know everything about the immediate area of the matter.

In short adjusting the dose is very good. If you go to a clinic, they set you up with a dosage and you use the exact same thing at home: you are doing it wrong. Doctors don't give T1 diabetics exact dosages. They give guidlines, more of a starting point. Ussually you need a bit more (I use a pump, my daily set by doctor was ~45-48, but after tunning it myself it went up to 54-60 units per day)

Vytautas is offline  
Old 08-14-2010, 23:38   #5
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23930 likes received
32255 likes given
Default

Hello & welcome, Vytautas . . . good to meet you & I hope you'll visit often. Thank you for joining us & do come back soon.




Shanny is offline  
Old 08-15-2010, 01:46   #6
Senior Member
 
Join Date: Mar 2010
Location: MA, USA
Posts: 1,491

Member Type
Type 2
Diagnosed in 1986

908 likes received
948 likes given
Default

Insulin lowers BG

Carbs raise BG

it tales time for your body to digest foo
It takes time for insulin to get into your blood and work.

can you get into a yo-yo... Very easily

take too much insulin your BG goes down
eat carbs BG goes up, eat too much carbs BG over shoots. Take insulin BG goes down BUT the insulin was taken after the BG rose so it will last longer than the food and your BG will go DOWN.

__________________
I am not a doctor this is what works for me
You results may differ
diabetes86 is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 13:45.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.